MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number COCKPIT COMPLETT
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the essenz console.The incident occurred in australia.The following additional information was provided from the customer: - after the cockpit freeze event, it rebooted on its own.The customer did not see the cockpit rebooting because the essenz console was left on its own after experiencing the freeze issue.The customer reported that when they came back in front of the machine, the cockpit was showing the livanova homescreen.- the customer couldn't recall if they stopped the arterial pump using the knob and suspected that the arterial pump stopped during cockpit reboot.Log files of the involved machine were extracted and analyzed.The cockpit freeze was caused by multiple graphic user interface (gui) timeout responses to hlm (heart-lung machine) internal checks.As a part of hlm safety architecture, essenz implements watchdog calls to the gui every 2 seconds.When the gui doesn¿t respond to 12 watchdog calls (24 seconds), a reset is triggered to restore cockpit functionality.This is a safety counter measure by design.This condition does not affect pumps¿ performance since they continue to run and can be controlled on control unit (cu) or backup control unit (ccu).The arterial pump stop is not associated with: - clinical alarms (e.G.Bubble, level alarms); - gui freeze phase; - gui reset phase; consequently, the only plausible explanation is that the pump was stopped through manual operation of the control knob.Lastly, electronic gas blender values remained at same during all event day.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that during priming phase of setup the cockpit screen of an essenz console froze and the values on screen did not change when the perfusionist turned the knob to change the pump speeds.There was no patient involvement.
 
Additional Manufacturer Narrative
As a maintenance preventive action, livanova has replaced the cockpit and returned the cockpit to the manufacturer for investigation.A functional test of the returned cockpit was carried out at livanova.During functional tests, the reported problem could not be reproduced.The investigation has ruled out any hardware malfunction of the cockpit.The findings indicate that the reported freeze was the result of an isolated gui timeout response to the internal checks.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See intial report.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22410090
Report Number9611109-2025-90226
Device Sequence Number9795642
Product Code DTQ
UDI-Device Identifier04033817903048
UDI-Public(01)04033817903048(11)240819
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOCKPIT COMPLETT
Device Catalogue Number28-97-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown